|Titre :||Death following recreational use of designer drug "bath salts" containing 3,4-Methylenedioxypyrovalerone (MDPV) (2012)|
|Auteurs :||B. L. MURRAY ; C. M. MURPHY ; M. C. BEUHLER|
|Type de document :||Article : Périodique|
|Dans :||Journal of Medical Toxicology (Vol.8, n°1, March 2012)|
|Article en page(s) :||69-75|
|Discipline :||PRO (Produits, mode d'action, méthode de dépistage / Substances, action mode, screening methods)|
Thésaurus TOXIBASEETUDE DE CAS ; DROGUES DE SYNTHESE ; CAUSE DE DECES ; MORTALITE ; ANALYSE CHIMIQUE ; EFFET SECONDAIRE
INTRODUCTION: 3,4-Methylenedioxypyrovalerone (MDPV) is a designer stimulant drug that has gained popularity in the USA. Although adverse effects of MDPV have been described, to our knowledge, this is the first reported death.
CASE REPORT: We report the case of a 40-year-old male who injected and snorted "bath salts" containing MDPV and subsequently became agitated, aggressive, and experienced a cardiac arrest. He was resuscitated after his initial arrest; however, he developed hyperthermia, rhabdomyolysis, coagulopathy, acidosis, anoxic brain injury, and subsequently died.
DISCUSSION: This is the first case in the medical literature to report death due to isolated confirmed MDPV intoxication. The manner of death is also consistent with excited delirium syndrome.
|Domaine :||Autres substances / Other substances|
|Refs biblio. :||28|
|Affiliation :||Department of Emergency Medicine, Carolinas Medical Center, Charlotte, NC, USA|